Alert archive / Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 21, 2022, 8:20 PM EDT for Carroll County, Floyd County, Patrick County, Virginia. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2022, 8:20 PM EDT (00:20 UTC)
- Expired
- Aug 21, 2022, 11:53 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, VA, Floyd County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 44 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 8:30 PM EDT | FLASH FLOOD | 2 N Fancy Gap, VA | WATER FLOWING OVER HIGHWAY 52 IN SEVERAL SPOTS BETWEEN HILLSVILLE AND FANCY GAP. HIGHWAY 52 IMPASSABLE IN SOME SPOTS. |
| Aug 21, 8:35 PM EDT | FLASH FLOOD | 3 Sse Gladesboro, VA | PARTS OF THE BLUE RIDGE PARKWAY BETWEEN FANCY GAP AND MEADOWS OF DAN HAS FLOOD WATER FLOWING ACROSS IT. |
| Aug 21, 8:35 PM EDT | FLASH FLOOD | 4 Ese Fancy Gap, VA | INTERSECTION OF BEAR TRAIL AND WARDS GAP RD NEAR A SMALL STREAM COMPLETELY BLOCKED BY RISING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
314
WGUS51 KRNK 220020
FFWRNK
VAC035-063-141-220615-
/O.NEW.KRNK.FF.W.0019.220822T0020Z-220822T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
820 PM EDT Sun Aug 21 2022
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Southeastern Carroll County in southwestern Virginia...
Southwestern Floyd County in southwestern Virginia...
Southwestern Patrick County in southwestern Virginia...
* Until 215 AM EDT.
* At 820 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets, and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ararat... Cana...
Fancy Gap... Laurel Fork...
Meadows Of Dan... Mabry Mill...
Gladesboro...
This includes the following streams and drainages...
Dan River, Burks Fork, Big Reed Island Creek, Ararat River,
Archies Creek and Birds Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3660 8067 3666 8072 3671 8071 3671 8066
3673 8058 3681 8055 3681 8054 3679 8042
3677 8030 3671 8028 3663 8033 3657 8044
3659 8057 3660 8062
FLASH FLOOD...RADAR INDICATED
$$
PW2 follow-up statements
792
WGUS71 KRNK 220057
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
857 PM EDT Sun Aug 21 2022
VAC035-063-141-220615-
/O.CON.KRNK.FF.W.0019.000000T0000Z-220822T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll VA-Floyd VA-Patrick VA-
857 PM EDT Sun Aug 21 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT MONDAY FOR
SOUTHEASTERN CARROLL, SOUTHWESTERN FLOYD AND SOUTHWESTERN PATRICK
COUNTIES...
At 857 PM EDT, local law enforcement reported flash flooding near
Fancy Gap and Meadows of Dan. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ararat... Cana...
Fancy Gap... Laurel Fork...
Meadows Of Dan... Mabry Mill...
Gladesboro...
This includes the following streams and drainages...
Dan River, Burks Fork, Big Reed Island Creek, Ararat River,
Archies Creek and Birds Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3660 8067 3666 8072 3671 8071 3671 8066
3673 8058 3681 8055 3681 8054 3679 8042
3677 8030 3671 8028 3663 8033 3657 8044
3659 8057 3660 8062
FLASH FLOOD...OBSERVED
$$
PW208
WGUS71 KRNK 220353
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1153 PM EDT Sun Aug 21 2022
VAC035-063-141-220403-
/O.CAN.KRNK.FF.W.0019.000000T0000Z-220822T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll VA-Floyd VA-Patrick VA-
1153 PM EDT Sun Aug 21 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN CARROLL,
SOUTHWESTERN FLOYD AND SOUTHWESTERN PATRICK COUNTIES...
Flood waters have receded. The heavy rain has ended. Flash flooding
is no longer expected to pose a threat. Please continue to heed
remaining road closures.
LAT...LON 3660 8067 3666 8072 3671 8071 3671 8066
3673 8058 3681 8055 3681 8054 3679 8042
3677 8030 3671 8028 3663 8033 3657 8044
3659 8057 3660 8062
$$
WPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 6:13 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 21, 6:13 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 613 PM EDT Sun Aug 21 2022 .SYNOPSIS... Scattered to numerous showers and thunderstorms can be expected through Monday as a slow moving storm system moves across the Mid-Atlantic region. Winds will turn northwesterly behind the system as it moves off the coast by Tuesday. This should bring a few days of drying with only isolated rain chances Tuesday and Wednesday. Temperatures will be close to the seasonal norm for much of the upcoming week. && .NEAR TERM /THROUGH MONDAY/... As of 610 PM EDT Sunday... ...Widely scattered showers and isolated storms tonight... The mean upper trough will shift from the central to the eastern Great Lakes overnight. The southern Appalachians remains in WSW flow aloft and will continue to be affected by periodic showers and isolated storms through tonight and into the overnight hours. Roads were reported underwater in Franklin County where a Flood Warning is in effect. Any repeated showers or backbuilding will produce moderate to heavy rainfall, and this could lead to additional isolated instances of flash flooding. After midnight, we should be mostly rain-free however as convection weakens. Expecting plenty of stratus and fog overnight with lows similar to last night. Have adjusted PoPs and weather grids based on the latest trends. Storms and showers return tomorrow around noon as a synoptic front pushes east. As of 245 PM EDT Sunday... Heavy rain threat continues for this evening with potential for thunderstorms containing excessive rainfall. Upper level short wave trough is passing overhead. This feature was embedded within a much larger long wave trough which was slowly moving east through the Great Lakes and Ohio Valley. Lift associated with the short wave resulted in a couple swaths of heavier rain this morning...one across the I-64 Corridor, and one up through the NC/VA piedmont. Rainfall amounts of 2.50 to 3.25 were observed between Lexington and Raphine. Additional rain is likely this evening. Easterly winds in the wake of the morning activity is converging with unstable westerly flow from the OH/TN Valley. This convergence zone extends from Martinsville-Roanoke-Lewisburg and will likely provide focus for showers/storms this evening. Flow aloft is out of the west-southwest at about 20 mph, but the convergence zone may provide for an area of localized anchoring of storm cells this evening. Thought about issuing a small county based Flood Watch for flash flooding for this area (MTV-ROA-LWB)...but will forgo for now and monitor radar trends to see if the above reasoning justifies a headline. After we get past the marginal threat for excessive rain this evening, the overall forecast focus will return to whatever the upper level long wave trough can muster for the remainder of the overnight and through the day Monday. Can't rule out a shower at any given time, but think coverage will be less on Monday compared to Sunday. Flow aloft turns more westerly on Monday...convergence occuring mainly within the lee trough east of the Blue Ridge. Convective allowing models initiate scattered showers/storms primarily along the Blue Ridge during the early afternoon Monday, then move the activity off to the east across the foothills and piedmont. Models also develop a few showers across WV along the windward slopes. Cloud cover will continue to suppress temperatures for the remainder of today...yet keep them nearly steady tonight. Any clearing late tonight will allow for some radiational cooling but think fog would quickly develop and mitigate temperatures from falling much either. With increasing westerly winds Monday, anticipate more breaks in the cloud cover, a bit warmer with respect to temperatures. Highs Monday...70s to lower 80s. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 200 PM EDT Sunday... An upper level trough will pivot over the Mid Atlantic region Monday night as the cold front moves to the east coast. Any showers coming across the area with the trough should deposit a couple hundredths of an inch or less of rain along western slopes. In westerly flow, showers should not survive the trek across the mountains. Weak high pressure builds in behind the trough Tuesday and will hang around into Thursday. Models are now displaying a westerly flow Tuesday and Wednesday as opposed to a southeasterly flow yesterday. With less moisture advecting into the area, the chance for showers is lower. Plan to lower PoPs by 10-20 percent each afternoon. Fair weather cumulus clouds will pepper the skies Tuesday and Wednesday. Afternoon temperatures will warm to near normal levels. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 200 PM EDT Sunday... A tropical wave is expected to track across the southeastern states Thursday and hover along the NC/VA coast Friday. Easterly flow will help increase moisture into the area and along with afternoon heating, scattered showers and thunderstorms are possible. This wave should jog north Saturday, allowing dry air to advect into the area on northerly flow. Precipitation type should turn from showers to light rain/drizzle Saturday night into Sunday morning. High pressure will build in once this wave get kicked out to sea Sunday. Near normal temperatures expected Thursday and Friday, then cooler than normal for next weekend. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... As of 600 PM EDT Sunday... Widespread sub-VFR is likely through early Monday associated with areas of showers and thunderstorms, in addition to areas of stratus and fog for the overnight. Forecast confidence = good. .Extended Aviation Discussion... An upper level trough will linger over the region into Monday before moving east of the area. Until its passage expected areas of sub-VFR. Looking at a return to mainly VFR for Tuesday and Wednesday aside for mountain valley stratus/fog. Showers return for the end of the week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM/SH SHORT TERM...RCS LONG TERM...RCS AVIATION...PM/SH
Hazardous weather outlook, Aug 21, 2:26 PM EDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 226 PM EDT Sun Aug 21 2022 NCZ001>006-018>020-VAZ015>017-032-033-043-044-058-221830- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Grayson-Carroll-Floyd-Patrick-Franklin-Henry-Pittsylvania- Halifax- 226 PM EDT Sun Aug 21 2022 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>014-018>020-022>024-034-035-045>047-059-WVZ042>044-507- 508-221830- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Bedford-Amherst- Campbell-Appomattox-Buckingham-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 226 PM EDT Sun Aug 21 2022 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a marginal risk for strong to severe thunderstorms with excessive rainfall and gusty thunderstorm winds...mainly today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Local storm report, Aug 21, 2:56 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT SUN AUG 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 3 SSE MILLBORO 37.93N 79.59W
08/21/2022 ROCKBRIDGE VA 911 CALL CENTER
THREE FEET OF WATER FLOODED BLACKS RUN AND
CLOSED THE ROAD. THE WATER CAME FROM BOTH
BLACK RUN AND BRATTONS RUN.
&&
PWLocal storm report, Aug 21, 6:58 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT SUN AUG 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLOOD 1 NE ROCKY MOUNT 37.01N 79.87W
08/21/2022 FRANKLIN VA 911 CALL CENTER
OVER HALF A FOOT OF MOVING WATER BLOCKING
PASSAGE ON POWDER CREEK ROAD. IMAGE SHARED
ON SOCIAL MEDIA.
&&
VFJLocal storm report, Aug 21, 7:01 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT SUN AUG 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD 1 N ENDICOTT 36.90N 80.15W
08/21/2022 FRANKLIN VA 911 CALL CENTER
GRAVEL ROAD SUSTAINED DAMAGE FROM FLOWING
WATER WITH NEARBY CREEK OUT OF ITS BANKS.
&&
VFJSpecial weather statement, Aug 21, 7:20 PM EDT, 1 hour before
Special Weather Statement
National Weather Service BLACKSBURG VA
720 PM EDT Sun Aug 21 2022
NCZ019-212345-
Wilkes NC-
720 PM EDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of
southwestern Wilkes County through 745 PM EDT...
At 719 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elkville, or 9 miles west of Boomer, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boomer...
Wilkesboro Reservoir...
Elkville...
and Millers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3602 8135 3604 8138 3604 8140 3605 8139
3607 8141 3608 8143 3607 8144 3609 8146
3609 8148 3618 8125 3603 8118 3604 8120
3603 8127 3601 8130 3600 8133
TIME...MOT...LOC 2319Z 266DEG 18KT 3604 8142
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SHSpecial weather statement, Aug 21, 7:34 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
734 PM EDT Sun Aug 21 2022
VAZ016-032-220000-
Patrick VA-Carroll VA-
734 PM EDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of
southeastern Carroll and southwestern Patrick Counties through 800 PM
EDT...
At 733 PM EDT, Doppler radar was tracking a strong thunderstorm
northeast of Ararat, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ararat...
Meadows Of Dan...
and Laurel Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3667 8062 3674 8049 3671 8046 3672 8046
3673 8045 3674 8046 3675 8045 3674 8040
3660 8034 3659 8059
TIME...MOT...LOC 2333Z 257DEG 14KT 3665 8054
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SHSpecial weather statement, Aug 21, 7:46 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
746 PM EDT Sun Aug 21 2022
VAZ016-220015-
Carroll VA-
746 PM EDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of
central Carroll County through 815 PM EDT...
At 745 PM EDT, Doppler radar was tracking a strong thunderstorm
south of Hillsville, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hillsville...
Fancy Gap...
and Gladesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3669 8077 3676 8077 3683 8063 3669 8059
TIME...MOT...LOC 2345Z 264DEG 10KT 3672 8072
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:03 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick | 17 min |
| Aug 21, 9:17 PM EDT | Flash Flood Warning | RNK | Henry, Patrick | 3 hr |
| Aug 21, 9:24 PM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Martinsville | 4 hr |
| Aug 21, 9:52 PM EDT | Areal Flood Advisory | RNK | Giles | 2 hr |
| Aug 21, 10:29 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 46 min |
| Aug 21, 10:55 PM EDT | Areal Flood Advisory | RNK | Craig, Giles, Montgomery | 98 min |
| Aug 21, 11:15 PM EDT | Special Weather Statement | RNK | City of Danville | 30 min |
| Aug 21, 11:26 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 3 hr |
| Aug 22, 2:53 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 98 min |
| Aug 22, 3:06 PM EDT | Special Weather Statement | RNK | Franklin | 24 min |
| Aug 22, 3:45 PM EDT | Special Weather Statement | RNK | Pittsylvania | 30 min |
Nearby
Flash Flood Warnings in Virginia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.